Tatiana Romantsova is currently working as a Professor at Department of Endocrinology in Sechenov University, Moscow. He is the author of 215 scientific articles.
Obesity has a negative impact on the quality of life indicators; weight loss has a distinct positive effect on these parameters. The purpose of the study was to analyze Quality Of Life (QoL) indicators in patients with Metabolically Healthy Obesity (MHO) associated with ≥5% weight loss. The study involved 44 females with MHO (according to the IDF criteria of the Metabolic Syndrome (MS), 2005) and 33 females with Metabolically Unhealthy Obesity (MUHO) aged 19-59 years. To assess QoL, we used the SF-36 questionnaire (Medical Outcomes Study-Short Form 36). Initially QoL indicators in both groups were not significantly different statistically. The physical component of health (PHsum) in the MHO and MUHO groups averaged 53.9±6.7 and 50.6±6.3 points (p=0.032). The mental component of health (MHsum) averaged 42.1±1.8 and 45.1±1.8 points (p=0.255). The ≥5% decrease in body weight (from the initial body weight) after 6 months led to an increase in the indicators of physical role functioning by 11.6%, vitality by 12.8%, social functioning by 11.2%, emotional role functioning by 11.9%, mental health by 8.8% (p<0.05) in the MHO group, while in the MUHO group the indicators of physical role functioning increased by 24.6%, emotional role functioning by 39.5% and mental health by 9.2% (p<0.05). The MHO group is characterized by higher physical component of health, without a statistically significant difference in the indicators of each of the 8 scales of the SF-36 questionnaire. A ≥5% decrease in the body mass in patients of both groups is accompanied by the increase in the indicators of QoL.
Dr. Ricci Steven obtained his medical degree at Atma Jaya University in 2014. After graduation he continued his internship program at Wolter Monginsidi Hospital, North Sulawesi, and further work as a medical doctor at Elisabeth Lela Hospital, East Nusa Tenggara, Indonesia. He currently works in MRCCC Siloam Hospital Jakarta, a cancer hospital, as a resident medical officer in hospital ward. He assisted medical oncologist in treating oncology patients. In addition to his medical practice, he is a member of Indonesian Medical Association.
Introduction: Docetaxel was frequently used to treat solid tumors, primarily breast cancer by disrupting microtubule function to inhibit cell division. Although this agent was known to cause myalgia, arthralgia and neuropathy, there are few reports since 2005 that published the myositis complication of this agent. We presented a case report of necrotizing fasciitis as a continuing myositis condition that happened after Docetaxel treatment. Case Report: A 44 years old female diagnosed with stage-IIIB ductal invasive breast carcinoma (ER/PR+ HER-). She underwent chemotherapy with Docetaxel and Doxorubicin following the surgical treatment. After 6th chemotherapy cycle, the patient had pain at both thighs especially the left side. The symptom progressed until blisters seen on the skin and ulcer developed. Physical examination showed normal vital signs, ulceration at posterior left thigh with minimal purulent discharge, stiff and tender on palpation. Laboratory result showed elevated CRP and ESR with no elevated WBC and shifting of differential count. Doppler ultrasound showed soft tissue edema with no sign of DVT or thrombus, contrast MRI showed thickening and edema of the thigh muscle, enhancement of adductor brevis, semitendinosus, gluteus maximus and lateral vastus muscle, which consistent with myositis necroticans. PET- CT revealed necrotic irregular pattern on subcutaneous tissue including muscles at both posterior thigh compartment, with left domination. The result was different than previous PET- CT study which conducted before administration of Docetaxel. She was suspected with myositis complicated with secondary infection and planned to undergone surgical debridement. At intraoperative procedure, the surgeon found necrotic muscular tissue with no sign of primary infection. The tissues were sent for pathology examination. Pathology examination revealed necrotic tissues with gas inclusion, inflammatory cells (PMN and lymphocyte) and necrotic vascular tissues, these findings consistent with necrotizing fasciitis. In 1990s, reports of Docetaxel side effect began to revealed myopathy condition with unexplained pathophysiology. Documented cases of acute inflammatory myositis in patients treated with Docetaxel began to publish since 2005. Until 2015 there are less than 10 cases reported the myositis side effect of Docetaxel. The proposed theory linking this effect were direct myotoxicity, systemic leakage of protein in the interstitial space, increased cytokine levels (primarily IL-6, IL-8, IL-10), indirect muscle damage through hypocalcaemia and hyperthermia and accumulation of acid phosphatase in muscle lysosome. Although Docetaxel induced myositis was an exclusion diagnosis, this rare side effect must be considered to prevent further deteriorating condition. Discussion: Myositis and necrotizing fasciitis is a rare side effect of Docetaxel that only few of reports documented since 2005. There are several proposed mechanisms linking this condition. Consideration and early recognition of this condition were needed to prevent further deterioration